SYNTHES GMBH TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
357.428 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/30/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional device product codes: hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from depuy synthes reports an event in united kingdom as follows: it was reported that on (b)(6) 2022 during trochanteric fixation nail (tfn) removal case, the t handle for removal of the lag screw and the connecting pin were damaged.The tfn nail was unable to be removed due to this damage leading patient being closed without the nail being removed.There was difficulty getting the ¿flats¿ of the t handle to ¿mate¿ properly with the end of the lag screw.Due to this the flats for the t handle bent outwards and the thread of the cannulated connecting pin snapped off in the lag screw.The implant was not able to be removed as planned.This report is for one (1) trochanteric fixation nail screw inserter/extractor this is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 357.428, lot: l222387, release to warehouse date: 15.Dec.2016, expiration date: na, supplier: na, manufacturing site: werk hagendrof.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the inserter/extractor for tfn femoral neck was deformed from the distal tip, assembling issues are most likely due to this condition.A dimensional inspection and a functional test for the inserter/extractor for tfn femoral neck were unable to be performed due to post manufacturing damage and since mating device was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the inserter/extractor for tfn femoral neck would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.